Hi, I am 18 years old and was recently diagnosed with hypothyroidism about 2 months ago. I started off with half the pill but I had terrible side effects that included a heavy pulse around my ears whenever I was active and my doctor told me that I should take .25 instead and work my way up eventually. This worked for a bit until I suddenly felt a weird dizziness spell one night after taking the .25 for about a month. I was eating dinner with my family and all of a sudden I got a weird pressure in my ears and temples and felt like my head was spinning and I just felt like I was floating and my legs and arms became a little numb. Ever since then I've been traumatized and have developed some anxiety-- mainly because of that event and also because I am moving for college for the first time and am a bit stressed about the move away from home as well as stressed about feeling this dizzy feeling again ALONE. Ever since that night I have noticed that when taking my .50 dosage of synthroid in the morning I am okay all day until around 7 at night when the medicine I suppose starts to wear off. Could this mean that I am getting the dizziness because of a low hormone level and that I should up the dosage to the entire pill instead of half? I know the anxiety does not help either but I am hoping the low dosage is the MAIN problem? I am seeing my doctor in 2 days in which I will talk to her about all of this(Wednesday). Any comments are much appreciated! I am just so worried of being so young and having this problem! THANK YOU!
Have you told your doctor all that? Have you been on a strict dosing schedule of taking it at the same time in the morning, then waiting 30 minutes to an hour before eating anything? You also need to look into wether you've been eating enough. Thyroid trouble can suppress the appetite. If you're having hypoglycemia (low blood sugar), then you may need to eat more and eat at specific times to keep from bottoming out.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2010 • 2 answers
Posted 11 Jul 2010 • 2 answers
Posted 28 Jul 2010 • 2 answers
Posted 21 Oct 2011 • 1 answer
Posted 9 Nov 2012 • 4 answers